Never feeling well

By Erika2002 Latest Reply 2011-01-08 15:41:27 -0600
Started 2010-11-16 20:40:15 -0600

Hi everyone I am 20 years old and have had type 1 for almost 9 years. I have had my ups and downs. But my newest thing is that i never feel good! My sugars are fine its my stomach I am always nausiated does anyone else suffer from this? Im just trying to see if this is because of my diabetes or not help!

10 replies

glee9349 2011-01-08 15:41:27 -0600 Report

I have gastroperisis and my stomach is all messed up i hope they can get a hold on your problem but you should have celiac testing.

mitzy150 2011-01-08 01:12:11 -0600 Report

i had these symptoms when i was like ten and they have gone away. my doctor attributed them to my reaction to changes in my bloodsugar, even really small ones. eventually it just stopped on its own and i went back to feeling nauseous most of the time lol. you may just be really sensitive to you levels. also, get tested for celiac, as it is really really common in type ones, and would explain this especially if you have other infrequent symptoms as well.

jayabee52 2011-01-08 01:26:26 -0600 Report

Celiac disease or a milder form of gluten intolerance may well be another possibility. I've known a couple of gluten intolerant folks, and it is definitely a possibility. I understand that many people suffer with it and are unaware they have the disease.

Elrond 2010-11-16 22:17:24 -0600 Report

I don't have experience with Levothyroxytine but it appears that James covered it very thoroughly. It's very likely that you're reacting to it. If your doctor can't or won't do something about it, you may need to find a different doctor. Nausea can be a definite problem for a diabetic if it interferes with eating. EG, you take an insulin bolus then can't eat. Or if you 'lose your cookies' after eating. Watch out for low sugars until you get this thing under control.

MsCakes 2010-11-16 22:04:08 -0600 Report

You really need to talk to your Doctor about how you are feeling. Your meds might need to be adjusted or changed. I was on metformin and it never agreed with my system. so, my doc took me off it. So, you have to speak up and let them know whats going on. Best wishes.

jayabee52 2010-11-16 21:54:57 -0600 Report

Howdy Erika

I looked up your drug. Levothyroxytine and this is what said in its notes to Physicians:

ADVERSE REACTIONS Adverse reactions associated with Levothyroxine therapy are primarily those of hyperthyroidism due to therapeutic overdosage. They include the following: General fatigue, increased appetite, weight loss, heat intolerance, fever, excessive sweating; Central nervous system headache, hyperactivity, nervousness, anxiety, irritability, emotional lability, insomnia; Musculoskeletal tremors, muscle weakness; Cardiovascular palpitations, tachycardia, arrhythmias, increased pulse and blood pressure, heart failure, angina, myocardial infarction, cardiac arrest; Respiratory dyspnea; Gastrointestinal diarrhea, vomiting, abdominal cramps and elevations in liver function tests; Dermatologic hair loss, flushing; Endocrine decreased bone mineral density; Reproductive menstrual irregularities, impaired fertility. Pseudotumor cerebri and slipped capital femoral epiphysis have been reported in children receiving Levothyroxine therapy. Overtreatment may result in craniosynostosis in infants and premature closure of the epiphyses in children with resultant compromised adult height. Seizures have been reported rarely with the institution of Levothyroxine therapy. Inadequate Levothyroxine dosage will produce or fail to ameliorate the signs and symptoms of hypothyroidism. Hypersensitivity reactions to inactive ingredients have occurred in patients treated with thyroid hormone products. These include urticaria, pruritus, skin rash, flushing, angioedema, various GI symptoms (abdominal pain, nausea, vomiting and diarrhea), fever, arthralgia, serum sickness and wheezing. Hypersensitivity to Levothyroxine itself is not known to occur. Overdosage The signs and symptoms of overdosage are those of hyperthyroidism. In addition, confusion and disorientation may occur. Cerebral embolism, shock, coma, and death have been reported. Seizures have occurred in a child ingesting 18 mg of Levothyroxine. Symptoms may not necessarily be evident or may not appear until several days after ingestion of Levothyroxine sodium. "

If you read through all of that, it does mention "Gastrointestinal diarrhea, vomiting, abdominal cramps" and again later, "various GI symptoms (abdominal pain, nausea, vomiting and diarrhea) "

I suspect Dr is puzzled about this, and feels s/he has to tell you something, so the advice "eat tums". If you do that and don't get relief (I would be surprised if you do) let Dr know that your symptoms continue. Now what? Could Dr change your thyroid med to see if that does anything different?

You might want to make an earlier appt. with Dr, to get it looked at sooner.


Erika2002 2010-11-16 21:14:00 -0600 Report

Thanks everyone. I have been to doctor many times he just said eat tums. Sometimes they help but I get really bad at night and I have no idea why I feel like this. Im so glad I have my boyfriend to be by my side because sometimes I wonder what in the world I did to feel so yucky! I am taking humalog lantus thats it for my diabetes. I recently found out that my thyroid didn't work so I am taking that levothyroxine(sp) but I felt yucky before all of this.

wolfpuppy2009 2010-11-16 20:55:31 -0600 Report

My dad had the same thing he was always in and out of the hospital for either pneumonia or something wit his stomach. He couldn't keep anything down at all and lost a ton of weight. The doctor thought it might have been pancreatitis but I would talk to your doctor to be sure and to be on the safe side. I hope that everything goes ok for you and that you start to feel better soon.

jayabee52 2010-11-16 20:55:23 -0600 Report

Howdy & WELCOME to DC Ericka!

I'm t2, but I havent noticed any complaints like that from the t1s here.

What are you taking for meds? Sometimes some meds might cause Nausea.

I have nausea from time to time related to peripheral vertigo, but that's not related to DM.

Blessings to you and yours


Next Discussion: Sweating and Fatigue »